I am a moderately active (cardio and strength 5 days a week) 49/yo woman. I've experienced a significant amount of weight gain (7-8#) within a month of starting Rexulti - despite watching my diet (1800 cals), avoiding alcohol (or having only 3 drinks per week). I have always had no problems maintaining a healthy weight bc I'm quite active and normally I am at a comfortable 139#. I'm now 146-150# and can't seem to drop it even on a lower calorie diet (1600). I don't mind a few pounds, but when I have to buy all new pants that stinks! I'm on .5 mg Rexulti and 20mg Lexapro. I read that Rexulti raises blood glucose levels and I'm wondering if that has anything to do with it. I don't have any hunger issues, (i.e. cravings) although I did the first two weeks, they are gone, but can't get much lower than 1600 cals without compromising my well being (I enjoy eating!). Thanks for any help.
Can anyone explain weight gain from Rexulti?
Question posted by Jinx342 on 29 July 2016
Last updated on 24 January 2022
I recently started on Rexulti and am very skeptical of taking it because of the reported weight gain. However I am so tired of being depressed. I have not had an appetite for a long time, so maybe that's part of the weight gain. I did have a taste for something the other day that I haven't had for years.
I have gained 15 lbs and have been on it 6 mo. I walk every day and watch my diet. Except weekends, I may eat out once.
I am on 2 mgs of Rexulti and gained weight. My doctor put me on 250 mg of metformin to help. This stopped the weight gain and I lost some that I had gained. Metformin will make you go to the bathroom a lot at first till your body gets used to it.
I am a 51-year-old woman. I have always been slim due to having chronic intestinal problems. I do not eat gluten nor sweets, and am a vegan; still, I gained 8 resistant lbs in 3 weeks after being put on Rexulti. Additionally, Rexulti has worsened the intestinal problems my gastro doc has been trying to get a handle on.
The new struggles of constipation, the increase in hunger, and the battle with the growing belly bulge... Dang! I I feel like I exchanged one troublesome issue for three maddening ones.
Rexulti says it doesn't let you gain as much weight from other antipsychotic medications, but it does say you will gain some weight. I have gained 10 LBS. using Rexulti. I think all these type of medications make you gain some weight, some more than others. I am coming off of the Rexulti even though it did help. I am trying to lose weight, not gain it. I am a 57 yr.old woman.
Hi, Junx! Many psychotropic drugs affect and change the body's base metabolism ~ hormonal, endocrinal, etc. It has nothing to do with diet, carbs, eating, exercise and so on although these factors can help minimize excess weight gain.
It's in our genes and in the actions of the drugs and there's little we can do about it.
As long as the weight gain is clinically insignificant there's nothing to be done but stop the medication or switch to another hoping for better results.
Sorry for the grim tone of this post. I gained weight too first on lithium, prednisone, then Abilify, and now Rexulti ~ and I've learned to love my gorgeous curves.
I had the same problem with Rexulti after 6 months and 10 lbs. weight gain I finally talked the Dr. Into taking me off if it. I also, had the shakes tremors which were pretty noticeable. I am on Vraylar now have lost the 10 lb. but, am trying to lose more from the previous medicine which I gained weight on as well. My blood glucose did increase they said I was prediabetic. Shouldn't be the case I only weigh 131.
- Rexulti uses and safety info
- Rexulti information for Healthcare Professionals (includes dosage details)
- Side effects of Rexulti (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.